Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 146, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 22, 2017, 2:45 AM EDT for 8 counties in Indiana. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2017, 2:45 AM EDT (06:45 UTC)
- Expired
- Jul 22, 2017, 3:45 AM EDT
- In force
- 60 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Fountain County, IN, Howard County, IN, Montgomery County, IN, Tippecanoe County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 97 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 3:18 AM EDT | TSTM WND GST 60 | Thorntown, IN | REPORTED VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 2:08 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2094 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.5
The text
As transmitted.
915
WUUS53 KIND 220645
SVRIND
INC011-015-023-045-067-107-157-171-220745-
/O.NEW.KIND.SV.W.0146.170722T0645Z-170722T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
245 AM EDT SAT JUL 22 2017
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Carroll County in north central Indiana...
Northeastern Fountain County in west central Indiana...
Tippecanoe County in west central Indiana...
Clinton County in central Indiana...
Western Howard County in central Indiana...
Boone County in central Indiana...
Northeastern Warren County in west central Indiana...
Montgomery County in west central Indiana...
* Until 345 AM EDT.
* At 245 AM EDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Delphi to 10 miles southeast of
Lafayette to 10 miles northwest of Crawfordsville, moving southeast
at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lafayette, Frankfort, Crawfordsville, West Lafayette, Lebanon,
Zionsville, Delphi, Whitestown, Flora, Rossville, Shadeland,
Thorntown, Dayton, Battle Ground, Mulberry, Russiaville, Jamestown,
Waynetown, Darlington and Kirklin.
This includes the following highways...
Interstate 65 between mile markers 129 and 184.
Interstate 74 between mile markers 21 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4073 8652 4069 8652 4069 8647 4063 8637
4056 8637 4056 8626 4055 8624 3993 8624
3992 8707 4035 8724 4048 8714 4048 8709
4056 8708 4056 8677 4066 8677 4074 8660
4074 8654
TIME...MOT...LOC 0645Z 293DEG 33KT 4062 8656 4029 8673 4017 8703
HAIL...<.75IN
WIND...60MPH
$$
NIELD5 follow-up statements
564
WWUS53 KIND 220658
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
258 AM EDT SAT JUL 22 2017
INC011-015-023-045-067-107-157-171-220745-
/O.CON.KIND.SV.W.0146.000000T0000Z-170722T0745Z/
Carroll IN-Fountain IN-Tippecanoe IN-Clinton IN-Howard IN-Boone IN-
Warren IN-Montgomery IN-
258 AM EDT SAT JUL 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR CARROLL...NORTHEASTERN FOUNTAIN...TIPPECANOE...CLINTON...WESTERN
HOWARD...BOONE...NORTHEASTERN WARREN AND MONTGOMERY COUNTIES...
At 257 AM EDT, severe thunderstorms were located along a line
extending from 12 miles southwest of Walton to near Frankfort to near
Crawfordsville, moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lafayette, Frankfort, Crawfordsville, West Lafayette, Lebanon,
Zionsville, Delphi, Whitestown, Flora, Rossville, Shadeland,
Thorntown, Dayton, Battle Ground, Mulberry, Russiaville, Jamestown,
Waynetown, Darlington and Kirklin.
This includes the following highways...
Interstate 65 between mile markers 129 and 184.
Interstate 74 between mile markers 21 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4073 8652 4069 8652 4069 8647 4063 8637
4056 8637 4056 8626 4055 8624 3993 8624
3992 8707 4035 8724 4048 8714 4048 8709
4056 8708 4056 8677 4066 8677 4074 8660
4074 8654
TIME...MOT...LOC 0657Z 292DEG 33KT 4053 8640 4025 8660 4012 8687
HAIL...<.75IN
WIND...60MPH
$$
NIELD523
WWUS53 KIND 220714
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
314 AM EDT SAT JUL 22 2017
INC045-171-220723-
/O.CAN.KIND.SV.W.0146.000000T0000Z-170722T0745Z/
Fountain IN-Warren IN-
314 AM EDT SAT JUL 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FOUNTAIN AND
NORTHEASTERN WARREN COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 700 AM EDT for
central, north central and west central Indiana.
LAT...LON 4056 8637 4056 8626 4055 8624 3993 8624
4004 8708 4039 8708 4045 8692 4052 8674
TIME...MOT...LOC 0713Z 292DEG 33KT 4044 8632 4020 8643 4007 8670
$$
INC011-015-023-067-107-157-220745-
/O.CON.KIND.SV.W.0146.000000T0000Z-170722T0745Z/
Carroll IN-Tippecanoe IN-Clinton IN-Howard IN-Boone IN-Montgomery IN-
314 AM EDT SAT JUL 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR SOUTHERN CARROLL...TIPPECANOE...CLINTON...WESTERN HOWARD...BOONE
AND NORTHERN MONTGOMERY COUNTIES...
At 313 AM EDT, severe thunderstorms were located along a line
extending from 9 miles west of Kokomo to 7 miles southeast of
Frankfort to 10 miles east of Crawfordsville, moving southeast at 40
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. At 230 AM EDT, Tippecanoe County sheriff
reported numerous trees downed in the county.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lafayette, Frankfort, Crawfordsville, West Lafayette, Lebanon,
Zionsville, Whitestown, Flora, Rossville, Shadeland, Thorntown,
Dayton, Mulberry, Russiaville, Waynetown, Darlington, Kirklin,
Linden, Colfax and Clarks Hill.
This includes the following highways...
Interstate 65 between mile markers 130 and 176.
Interstate 74 between mile markers 25 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4056 8637 4056 8626 4055 8624 3993 8624
4004 8708 4039 8708 4045 8692 4052 8674
TIME...MOT...LOC 0713Z 292DEG 33KT 4044 8632 4020 8643 4007 8670
HAIL...<.75IN
WIND...60MPH
$$
NIELD500
WWUS53 KIND 220725
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
325 AM EDT SAT JUL 22 2017
INC015-067-157-220734-
/O.CAN.KIND.SV.W.0146.000000T0000Z-170722T0745Z/
Carroll IN-Tippecanoe IN-Howard IN-
325 AM EDT SAT JUL 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CARROLL...TIPPECANOE
AND WESTERN HOWARD COUNTIES IS CANCELLED...
The storms which prompted the warning have weakend over the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 700 AM EDT for
central and west central Indiana.
LAT...LON 4042 8631 4039 8631 4039 8628 4037 8628
4037 8624 3993 8624 4002 8690 4021 8672
4021 8670 4043 8669 4043 8634
TIME...MOT...LOC 0724Z 293DEG 33KT 4041 8622 4017 8633 4004 8660
$$
INC011-023-107-220745-
/O.CON.KIND.SV.W.0146.000000T0000Z-170722T0745Z/
Clinton IN-Boone IN-Montgomery IN-
325 AM EDT SAT JUL 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR CLINTON...BOONE AND NORTHEASTERN MONTGOMERY COUNTIES...
At 324 AM EDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Kokomo to 12 miles southeast of
Frankfort to 6 miles west of Lebanon, moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. At 318 AM EDT a spotter near Thorntown
reported 60 MPH winds.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Frankfort, Crawfordsville, Lebanon, Zionsville, Whitestown,
Rossville, Thorntown, Mulberry, Darlington, Kirklin, Colfax, Advance,
Michigantown and Ulen.
This includes the following highways...
Interstate 65 between mile markers 130 and 160.
Interstate 74 between mile markers 37 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4042 8631 4039 8631 4039 8628 4037 8628
4037 8624 3993 8624 4002 8690 4021 8672
4021 8670 4043 8669 4043 8634
TIME...MOT...LOC 0724Z 293DEG 33KT 4041 8622 4017 8633 4004 8660
HAIL...<.75IN
WIND...60MPH
$$
NIELD190
WWUS53 KIND 220736
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
336 AM EDT SAT JUL 22 2017
INC107-220746-
/O.CAN.KIND.SV.W.0146.000000T0000Z-170722T0745Z/
Montgomery IN-
336 AM EDT SAT JUL 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 700 AM EDT for
central and west central Indiana.
LAT...LON 3993 8624 3999 8670 4021 8670 4023 8662
4023 8624
TIME...MOT...LOC 0736Z 327DEG 27KT 4013 8625 4004 8639 4001 8659
$$
INC011-023-220745-
/O.CON.KIND.SV.W.0146.000000T0000Z-170722T0745Z/
Clinton IN-Boone IN-
336 AM EDT SAT JUL 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR SOUTHERN CLINTON AND BOONE COUNTIES...
At 336 AM EDT, severe thunderstorms were located along a line
extending from 12 miles north of Zionsville to near Lebanon to 15
miles northwest of Brownsburg, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lebanon, Zionsville, Whitestown, Thorntown, Kirklin, Colfax, Advance
and Ulen.
This includes Interstate 65 between mile markers 130 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3993 8624 3999 8670 4021 8670 4023 8662
4023 8624
TIME...MOT...LOC 0736Z 327DEG 27KT 4013 8625 4004 8639 4001 8659
HAIL...<.75IN
WIND...60MPH
$$
NIELD257
WWUS53 KIND 220742
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
342 AM EDT SAT JUL 22 2017
INC011-023-220752-
/O.EXP.KIND.SV.W.0146.000000T0000Z-170722T0745Z/
Clinton IN-Boone IN-
342 AM EDT SAT JUL 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLINTON AND BOONE
COUNTIES WILL EXPIRE AT 345 AM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 700 AM EDT for
central and west central Indiana.
LAT...LON 3993 8624 3999 8670 4021 8670 4023 8662
4023 8624
TIME...MOT...LOC 0742Z 293DEG 33KT 4011 8619 4002 8633 3999 8653
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 11:48 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 21, 11:48 PM EDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1148 PM EDT Fri Jul 21 2017 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 332 PM EDT Fri Jul 21 2017 Central Indiana will remain on the edge of a strong upper ridge into Saturday. This will maintain hot and exceptionally humid conditions...along with threat for clusters of thunderstorms to impact the region...especially north tonight and Saturday. A Cold front will move south across Indiana Saturday night and early Sunday. Slightly cooler and drier weather will be the rule early next week as high pressure behind the cold front moves east across our region. frontal boundary will shift south of the area by early Sunday with drier and slightly cooler air spreading into the region for the second half of the weekend. High pressure will bring mainly dry weather with seasonable temperatures beginning early next week. An area of low pressure approaching from the west will produce a chance of more showers and Thunderstorms Thursday and Friday. && .NEAR TERM /Rest of Tonight/... Issued at 1008 PM EDT Fri Jul 21 2017 UPDATE... Increased clouds and overnight lows a few degrees over the northern counties, otherwise no major changes. Scattered showers and thunderstorms continue to impact central Indiana with the highest chances over the northern counties through the night. Updated grids have been sent. PREVIOUS DISCUSSION... A strong upper ridge was over the south central U.S....while a stationary front extended from extreme northern Indiana west across southern Iowa to Nebraska. Models indicate a very unstable airmass south of the front and with low level convergence along the front...especially to our west. Thunderstorms will increase over Iowa and northwest Illinois next several hours and will likely spread east toward northern Indiana by late evening. SPC has our northwest sections in an enhanced risk of severe weather later tonight. Will mention slight chance POPS most areas this evening...increasing to likely POPS near or shortly after midnight across our northwest with stronger thunderstorms spread east across our northern sections late tonight. An isolated thunderstorm may linger into our south early this evening per high res model. Otherwise it should be dry there later tonight. Lows tonight will be in the middle 70s with some lower 70s in a few areas. && .SHORT TERM /Saturday through Monday/... Issued at 332 PM EDT Fri Jul 21 2017 Forecast challenges focus on precip chances mainly Saturday and Saturday night and also with...excessive heat and humidity south. An area of low pressure over the upper midwest will move east across northern Indiana and the southern great lakes Saturday and a cold front will move south across our region Saturday night and early Sunday. Scattered thunderstorms will be the rule over northern sections... while hot humid and mostly dry conditions will occur south with the air mass more capped there. The combination of highs in the middle 90s and high humidities will produce heat index values from 105 to 109 across our south and will continue heat advisories along and south of a Terre Haute to North Vernon line through Saturday. Expect our best chance of thunderstorms to be Saturday evening and raised POPS some area then. The cold front will move south into Kentucky Monday as weak high pressure builds into the great lakes. This will allow for mostly dry and slightly cooler weather Sunday into Monday. In most cases stayed close to a MOS blend on temperatures. && .LONG TERM /Monday night through Friday/... Issued at 237 PM EDT Fri Jul 21 2017 The long term starts out dry with high pressure over the area, and confidence in this dry period is moderate. Lower confidence for the low chance pops that arrive Wednesday, with general model disagreement on any sort of upper wave making it into the area. Higher chances for showers and thunderstorms arrive Thursday and Friday with a front that could stall out as an upper ridge over the area buckles. Temperatures in the mid 80s expected Tuesday with mid to upper 80s Wednesday. Thursday and Friday lower confidence in temperatures due to rain/storm chances, but thicknesses suggest generally mid to upper 80s. && .AVIATION /Discussion for the 22/06Z TAF Issuance/... Issued at 1146 PM EDT Fri Jul 21 2017 Scattered showers and thunderstorms will continue through the TAF period, but conditions will generally be at VFR levels. The exception will be any reduced visibilities and ceilings (MVFR) that could occur with any storms that do form. Winds will generally be south/southwesterly at 8 to 12 kts. && .IND WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM EDT Saturday for INZ051>053-060>062- 067>072. && SYNOPSIS...JH NEAR TERM...JH/TDUD SHORT TERM...JH LONG TERM....CP AVIATION...TDUD
Hazardous weather outlook, Jul 21, 4:49 PM EDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 449 PM EDT Fri Jul 21 2017 INZ021-028-029-222100- Carroll-Warren-Tippecanoe- Including the city of Lafayette 449 PM EDT Fri Jul 21 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: There is an ENHANCED RISK for Severe storms tonight. Hazards: Damaging winds, heavy rain and localized flooding, isolated tornadoes, large hail, and lightning. Timing: ANytime...but best chances for severe storms after 1100 PM Discussion: Upper level disturbances will interact with hot and humid air to produce some thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: Thunderstorm activity is possible at times through Monday. Scattered severe storms will be possible Saturday. Damaging winds and large hail, along with heavy rainfall producing flash flooding, are the primary threats. Hot and humid conditions will be the rule into the weekend. Maximum heat index values from around 95 to near 105 can be expected through Saturday. Discussion: Hot air will remain across central Indiana into the weekend. A front along with upper level disturbances will bring thunderstorm chances to all or parts of the area at times through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible through Saturday night. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ030-031-035>049-222100- Clinton-Howard-Fountain-Montgomery-Boone-Tipton-Hamilton-Madison- Delaware-Randolph-Vermillion-Parke-Putnam-Hendricks-Marion-Hancock- Henry- Including the cities of Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, and Indianapolis 449 PM EDT Fri Jul 21 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: There is a SLIGHT RISK for severe storms this evening and tonight. Hazards: Damaging winds, heavy rain and localized flooding, isolated tornadoes, large hail, and lightning. Timing: Anytime this evening, but the best chances for severe storms will after 1100 PM. Heat will be at its worst during the afternoon and early evening. Discussion: Upper level disturbances will interact with hot and humid air to produce some thunderstorms. Heat index values will top out in the upper 90s to low 100s. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: Thunderstorm activity is possible at times through Monday. Scattered severe storms will be possible Saturday. Damaging winds and large hail, along with heavy rainfall producing flash flooding, are the primary threats. Hot and humid conditions will be the rule into the weekend. Maximum heat index values from around 95 to near 105 can be expected through Saturday. Discussion: Hot air will remain across central Indiana into the weekend. A front along with upper level disturbances will bring thunderstorm chances to all or parts of the area at times through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible through Saturday night. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ051>057-060>065-067>072-222100- Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe- Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson- Jennings- Including the cities of Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 449 PM EDT Fri Jul 21 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorms will be possible at times mainly this evening and tonight. A few severe storms will be possible. Hot conditions expected this afternoon. A heat advisory is in effect for parts of southern Central Indiana. Hazards: Damaging winds, heavy rain and localized flooding, lightning, heat and heat related illnesses. Timing: Storms will be a threat throughout the period, but the best chances for severe storms will be during the late evening and overnight hours. Heat will be at its worst during the afternoon and early evening. Discussion: Upper level disturbances will interact with hot and humid air to produce some thunderstorms. Heat index values will top out from 105-110 degrees. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Outlook: Thunderstorm activity is possible at times through Monday. Scattered severe storms will be possible Saturday. Damaging winds and large hail, along with heavy rainfall producing flash flooding, are the primary threats. Hot and humid conditions will be the rule into the weekend. Maximum heat index values from around 105 to near 110 can be expected through Saturday. Discussion: Hot air will remain across central Indiana into the weekend. A front along with upper level disturbances will bring thunderstorm chances to all or parts of the area at times through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible through Saturday night. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind PUMA
In the hours before
Local storm report, Jul 22, 12:43 AM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1243 AM EDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM TSTM WND DMG EDGEWOOD 40.11N 85.74W
07/22/2017 MADISON IN PUBLIC
POWER POLES DOWNED IN EDGEWOOD. REPORTED VIA
TWITTER.
&&Special weather statement, Jul 22, 12:45 AM EDT, 2 hours before
Special Weather Statement
National Weather Service Indianapolis IN
1245 AM EDT SAT JUL 22 2017
INZ040-041-220530-
Madison IN-Delaware IN-
1245 AM EDT SAT JUL 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MADISON AND NORTHERN
DELAWARE COUNTIES UNTIL 130 AM EDT...
At 1245 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Alexandria, or 8 miles northwest of Muncie, moving
northeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Muncie, Albany, Eaton and Gaston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4017 8555 4026 8566 4038 8554 4038 8522
4030 8522
TIME...MOT...LOC 0445Z 228DEG 21KT 4025 8554
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:45 AM EDT | Special Weather Statement | IND | Delaware | 45 min |
| Jul 22, 1:57 AM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Fountain, Montgomery, Tippecanoe, Warren | 48 min |
| Jul 22, 3:44 AM EDT | Special Weather Statement | IND | Hamilton, Hancock, Marion | 76 min |
| Jul 22, 4:29 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 46 min |
| Jul 22, 4:40 AM EDT | Areal Flood Warning | IND | Clinton, Tippecanoe | 3 hr |
| Jul 22, 5:37 AM EDT | Areal Flood Warning | IND | Clinton, Hamilton, Tipton | 3 hr |
| Jul 22, 8:14 AM EDT | River Flood Warning | IND | Tippecanoe | 32 hr |
| Jul 22, 11:04 AM EDT | River Flood Warning | IND | Clinton, Tippecanoe | 20 hr |
| Jul 22, 11:04 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 4 days |
| Jul 22, 11:04 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 5 days |
| Jul 22, 11:04 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 6 days |
| Jul 22, 11:04 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 6 days |
| Jul 22, 7:33 PM EDT | Special Weather Statement | IND | Vigo | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.